I would like to share with you my experience of the previous year up until now, to give some of you hope in regards to medication and life in general.
I am currently taking Lithium along with Saphris (5mg once nightly) which I started almost 2 months ago. 2019 was a bad year for me, as I had an episode late 2018 and had to be hospitalized, placed on high doses of antipsychotics. These included Zyprexa, Seroquel, and Abilify (Injection), all while still taking Lithium. As a result of these medications, I have since gained over 25 pounds…
As time went on, I would eventually reduce the medication enough to drop the Zyprexa, followed by the Seroquel later on, and stayed on Abilify injections plus my Lithium for quite some time. Unfortunately, the Abilify injections were causing sexual problems, which I thought would have regulated by stopping the Zyprexa, along with the Seroquel. It took quite some convincing to get my Pdoc to switch my injection doses back to pill form doses, as I was placed on Injection format previously, as a consequence of stopping my medications in the past. I managed to get my Pdoc to put me back on risperdal, which I had taken in the past with no sexual problems, although this time around, it was bad, as it raised my prolactin levels which lead me to switch to Abilify pill format 15mg daily. Fast forward a couple of months and my prolactin is still elevated, and they found that the Abilify was not lowering the prolactin as it was supposed to do. I was experiencing a rare side effect from the Abilify that was causing my prolactin to stay elevated.
I was feeling hopeless at this point, thinking my sexual dysfunction would never truly go away as long as I stayed medication compliant…my Pdoc was pushing me to try Saphris. After trying Seroquel alone after the Abilify, I was totally zombified and wanted off. When going back to the Pdoc soon after, I decided to try the Saphris, largely thinking here I go, trying another AP that will continue to supress my sexual function…
and there I went, trying Saphris for the first time…
Switching to Saphris proved to be the best thing for me in the end. after about a week or so, I immediately noticed more motivation, more energy, and my vision even improved as I experienced blurred vision from the previous antipsychotics including Abilify. I am back in the gym 5 times a week, and I do not feel the need or the desire to take daily naps as I was previously doing. Most importantly, I feel my erections coming back! I feel nice and strong down there again. I went more than a whole year of no erections and I am now finally seeing some real improvement! I am so glad to have made the switch to Saphris.
People say it tastes awful, but I do not seem to mind it.
I would recommend this medication to anyone looking for a change.
It has also been weight neutral for me, I have not seen any weight gain whatsoever on it.
Granted, I am taking a low dose.
There is hope in taking a medication which does not cause weight gain and/or sexual dysfunction. You just have to be patient and perhaps try many different APs before you find the right one, like I have. There are also new advancements being made on APs being made from this point on. Patience is a virtue. Looking forward to better days is what you have to tell yourself. One day, you will get there too.